Potassium/constipation

Messages
17
Likes
16
Hi,
I have started regularly taking potassium, along with my folate, b12, and B-Minus, which I take separately. The potassium helps level out the speediness I get, which keeps me from sleeping. Problem is, the potassium makes me very constipated. Does anyone have a solution to this? Should I just take more magnesium?
Thanks.
 
Messages
17
Likes
16
I think I just answered my own question. Constipation would mean I actually have too much potassium. I know niacin is an option for getting rid of speediness, but too much niacin and I feel too slowed down. Is there another co-factor that would level out the speedy feeling? I’m very sensitive to methyl donors.
 

Pyrrhus

Senior Member
Messages
4,171
Likes
12,778
Location
U.S., Earth
Just brainstorming here:

If you feel that the potassium helps you with the "speediness" you experience from the B vitamins, then why not continue with the potassium? (Assuming you are taking reasonable doses, such as 100mg 1-3 times per day, and you don't have any heart or kidney problems, etc.)

I wouldn't be so quick to blame the constipation on the potassium. Many people with ME have constipation even without potassium, and some people report that constipation can be one of the start-up symptoms of B vitamins. For me personally, low-dose creatine (500mg/day) is what resolved the constipation I had after I had started the B vitamins.

Of course, everyone is different and each person might react differently as a result.
 

lenora

Senior Member
Messages
4,007
Likes
6,998
One of the few OTC miracles I've found in the past few years has been Miralax at the suggestion of a friend (as you get older, you gather quite an array of problems). No taste, no grittiness...nothing. Mine is dissolved in hot tea, black or herbal. This is recommended by gastroenterologists for the use of their own children.

It dissolves in anything and has absolutely no taste whatsoever. It doesn't cause an allergic reaction....nothing along those lines. Much better than something like Metamucil. l/2 cap once/day is generally plenty, but you can add more at night if needed. Adjust you own dose.....we're all different. Yours, Lenora.
 
Messages
17
Likes
16
Thanks, I am rethinking the whole potassium thing, as I also have been dealing with some massive depression, also due I think to the potassium. I will definitely keep the Miralax in mind though!